MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX; PTA BALLOON DILATATION CATHETER
Model Number U42003H20RX
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 01/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure for right lower extremity stenosis in posterior tibial, while trying to remove the pta balloon, the wire and the balloon became allegedly stuck inside the sheath.It was further reported that another wire was inserted to keep the access and pulled out the balloon, wire and the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse rx pta dilatation catheter loaded onto an unknown guidewire and unknown introducer sheath was returned for evaluation in which the distal tip of the sheath was buckled.The catheter shaft had a tear at the hypo tube in which the guide wire was protruding out from it.The catheter and the balloon still noted to be loaded into the sheath.No other specific anomalies were noted during the visual evaluation.During functional testing, the balloon was removed from the returned sheath with slight resistance and the loaded guide wire was also noted to be removed from the hypo tube tear of the catheter.Upon the removal the balloon was inadvertently bunched at the proximal end of the balloon.Although during the functional testing both returned guide wire and sheath was removed, the catheter was noted to be loaded with these guide wire and sheath and returned to evaluation.Hence, the investigation is confirmed for the reported sheath removal issue and identified guide wire removal issue.The investigation is also confirmed for the identified catheter shaft tear as the returned catheter contains the tear at the hypo tube in which the guide wire was protruding out it.A definitive root cause for the reported sheath removal issue, identified guide wire removal issue and identified catheter shaft tear could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the distal posterior tibial artery, the pta balloon and the guidewire allegedly got stuck inside the sheath.It was further reported that another guidewire was inserted to keep the access and the balloon, guidewire and sheath were removed together as one unit.There was no reported patient injury.

Brand Name
ULTRAVERSE RX
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16492839
Report Number2020394-2023-00141
Device Sequence Number6374544
Product Code LIT
UDI-Device Identifier00801741057328
UDI-Public(01)00801741057328
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU42003H20RX
Device Catalogue NumberU42003H20RX
Device Lot NumberCMFP0368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight130 KG